MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX05RE
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and product release decision control sheets of the involved product/lot# combination was conducted with no relevant findings.A search of the complaint file found no report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The user facility reported insufficient gas exchange in the capiox device.Follow up communication with the user facility confirmed the following information: pao2 was lower than expected and paco2 was higher than expected in the first 10 minutes of cardiopulmonary bypass; it was reported that the product was not changed out; surgery was completed successfully; and there was no patient injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update on the status of this report.The device has been received by the manufacturer and is currently under evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.Device is currently under evaluation.
 
Additional Manufacturer Narrative
The actual device was returned to the manufacturer for evaluation.Visual inspection upon receipt found no anomalies which would relate to a gas leak or insufficient gas transfer performance.The actual sample, after having been rinsed and dried, was tested for its gas transfer performance in accordance to the factory's shipping inspection protocol: bovine blood was circulated in the oxygenator module under the following conditions: @ v/q=1, fio2=100% and the flaw rate of 2l/min.And 1l/min.No anomalies were revealed in the gas transfer performance of the actual sample, with the obtained values meeting the factory specifications.The investigation result verified that the actual sample, after having been rinsed and dried, was the normal product with no issues.Based upon the additional information, it is likely the fio2 was low and the v/q ratio was small.However, there is no indication that the reported event was related to a device defect or malfunction.The ifu of this product does have the instruction as follows: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The following additional information was reported: at the initiation of the extracorporeal circulation, the blood flow rate was 1.2l/min., the gas flow rate was 0.3l/min with fio2= 70%; in a few minutes after the circulation the color of blood became dark.The blood gas analysis found pao2 was around 100mmhg abd paco2 was around 90mmhg; fio2 was increased to 100% with the gas flow rate of 1.5l/min., pao2 reached around 300mmhg and paco2 around 50mmhg.

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5611503
Report Number9681834-2016-00109
Device Sequence Number23381
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number1CX*FX05RE
Device Lot Number150520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date05/25/2016
06/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1